Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 145, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2007, 6:36 PM EDT for Irwin County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 6:36 PM EDT (22:36 UTC)
- Expired
- Aug 18, 2007, 7:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Irwin County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 182237
SVRTAE
GAC155-182300-
/O.NEW.KTAE.SV.W.0145.070818T2236Z-070818T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 700 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MYSTIC...OR ABOUT 7 MILES WEST OF OCILLA...AND MOVING NORTHWEST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERLOO BY 650 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3167 8327 3154 8330 3150 8333 3151 8338
3155 8339 3157 8342 3158 8349 3169 8347
3172 8344
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:30 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 18, 3:30 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT SAT AUG 18 2007 .SYNOPSIS...WITH THE DRYING EFFECTS NOW CLEARLY SEEN ON THE LATEST WV IMAGERY WITH THE UPPER LOW MOVING WESTWARD INTO THE EASTERN GULF OF MEXICO...IT LOOKS LIKE IT COULD BE A FAIRLY LATE START FOR THE SEA BREEZE CONVECTION ACROSS THE REGION THIS AFTERNOON. THIS DRIER MID LEVEL AIR BEING PULLED DOWN FROM THE NE COULD ALSO SHIFT THE FOCUS OF THE STRONGEST CONVECTION AND POTENTIAL MCS DEVELOPMENT JUST TO THE WEST OF OUR CWA...ALTHOUGH ANY OF THE INDIVIDUAL CELLS WHICH DO DEVELOP IN OUR AREA COULD STILL BE STRONG TO SEVERE GIVEN OUR INSTABILITY PARAMETERS. THANKS TO SPC FOR THE BRIEF COORDINATION. OVER THE COASTAL WATERS...WINDS ARE GENERALLY OUT OF THE E-SE OVER MOST OF THE AREA...WITH THE SEA BREEZE JUST BEGINNING TO TAKE SHAPE ALONG THE COAST. && .SHORT TERM...ONCE THIS UPPER LOW MOVES FURTHER WEST INTO THE GULF OF MEXICO OVER THE NEXT 24 HRS...THE PERSISTENT AND FORMIDABLE UPPER RIDGE WILL BUILD BACK IN OVER THE REGION...GIVING US ANOTHER STRETCH OF UNSEASONABLY HOT CONDITIONS. WITH TEMPS LIKELY REACHING BACK UP INTO THE UPPER 90S TO NEAR 100 DEGREES ONCE AGAIN...WILL NEED TO MONITOR SFC DEWPOINTS CLOSELY FOR HEAT ADVISORY CRITERIA. AT THIS TIME...IT APPEARS THAT TDS WILL COMBINE WITH THE HIGH TEMPS TO REMAIN JUST BELOW ADVISORY LEVELS...BUT HEADLINES OF 105-109 DEGREES CAN BE EXPECTED FOR SUNDAY AND MONDAY. SUBSIDENCE WILL ALSO ACCOMPANY THE UPPER RIDGE...AND THIS WILL LIKELY LIMIT AFTERNOON POPS TO THE 20 PERCENT RANGE OVER THE NEXT COUPLE OF DAYS. && .LONG TERM...WHILE ALL EYES WILL BE ON HURRICANE DEAN AS HE REVEALS HIS FATE ...A CONTINUANCE OF HOT TEMPERATURES AND FAIRLY BENIGN WEATHER CONDITIONS WILL CONTINUE ACROSS OUR CWA THROUGH THIS TIME FRAME. AT THIS TIME...THERE IS STILL A DEGREE OF UNCERTAINTY WITH REGARDS TO THE TRACK. ON DAY FOUR AND FIVE...THE OBJECTIVE AIDS BEGIN TO SPREAD QUITE A BIT WITH AN OVERALL MEAN TRACK BEING ACROSS THE YUCATAN PENINSULA AND INTO THE SOUTHWESTERN GULF OF MEXICO. GIVEN THIS TRACK...THE MAIN IMPACT LOCALLY WILL BE SOUTHERLY SWELLS AND MODERATE SURF ACROSS OUR MARINE AREA (REFER TO MARINE SECTION BELOW). && .AVIATION....DECIDED TO CARRY TEMPO GROUPS FROM 22Z-02Z FOR CONVECTION AT ALL TAF SITES EXCEPT ABY. SOME OF THE STORMS MAY BE STRONG TO SEVERE AS SPC HAS REGION HIGHLIGHTED FOR SLIGHT RISK. OTHERWISE...VFR WILL PREVAIL THROUGH THE PERIOD. WE CONTINUE TO SHOW TEMPOS FOR MVFR VSBYS BETWEEN 09Z AND 12Z SUNDAY. && .MARINE...ALTHOUGH HURRICANE DEAN WILL LIKELY REMAIN WELL TO OUR SOUTH THROUGH ITS ENTIRE LIFESPAN...LARGE SWELLS FROM ITS VAST ENVELOPE OF WINDS MAY CERTAINLY PLAY A PART IN OUR MARINE FCST FOR THE EARLY TO MIDDLE PART OF THE WEEK...DESPITE WINDS REMAINING LIGHT ACROSS OUR COASTAL WATERS. THIS COULD CREATE AT LEAST A BRIEF BUT IDEAL PERIOD OF SURF CONDITIONS FOR AREA ENTHUSIASTS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 71 98 75 96 75 / 20 20 10 20 10 PANAMA CITY 75 95 77 96 80 / 20 20 10 30 10 DOTHAN 73 96 74 96 74 / 20 20 10 30 10 ALBANY 74 97 76 96 75 / 20 20 10 20 10 VALDOSTA 71 97 73 97 74 / 20 20 10 20 10 CROSS CITY 72 97 74 97 74 / 20 20 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...BARRY PUBLIC/MARINE...GOULD LONG TERM...GIBBS
Hazardous weather outlook, Aug 18, 5:46 AM EDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 546 AM EDT SAT AUG 18 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-191000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 546 AM EDT SAT AUG 18 2007 /446 AM CDT SAT AUG 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD OF A COLD FRONT JUST TO THE NORTH AND PUSH SOUTH ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY REACH SEVERE LEVELS WITH THE MAIN THREAT BEING FREQUENT LIGHTNING...HAIL...GUSTY WINDS...AND HEAVY RAINFALL. THESE SHOWERS AND STORMS WILL LIKELY PERSIST INTO THE LATE EVENING HOURS BEFORE DISSIPATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD REMAIN ISOLATED AT BEST THROUGH THE PERIOD. HEAT INDICES WILL BE SEVERAL DEGREES OVER 100 EACH DAY. WINDS OVER THE GULF COASTAL WATERS WILL BEGIN TO INCREASE LATER IN THE WEEKEND. AS HURRICANE DEAN PASSES NEAR THE YUCATAN CHANNEL MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE NORTHWARD INTO THE NORTHEAST GULF RESULTING IN SEAS THAT COULD REACH ADVISORY LEVELS BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GIBBS
In the hours before
Local storm report, Aug 18, 2:22 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 6 ENE MONTICELLO 30.58N 83.78W
08/18/2007 JEFFERSON FL EMERGENCY MNGR
TREES WERE DOWN ON ASHVILLE ROAD, BASSETT-DAIRY ROAD AND
ALONG STATE HIGHWAY 146.
&&Local storm report, Aug 18, 2:22 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 6 ENE MONTICELLO 30.58N 83.78W
08/18/2007 JEFFERSON FL EMERGENCY MNGR
TREES WERE DOWN ON ASHVILLE ROAD, BASSETT-DAIRY ROAD AND
ALONG STATE HIGHWAY 146.
&&Special weather statement, Aug 18, 4:01 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 PM EDT SAT AUG 18 2007 GAZ161-182100- LANIER- 401 PM EDT SAT AUG 18 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LANIER COUNTY... * UNTIL 500 PM EDT AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DU PONT...OR 9 MILES WEST OF HOMERVILLE... MOVING WEST AT 25 MPH. PEOPLE IN CENTRAL LANIER COUNTY...INCLUDING THE CITY OF LAKELAND... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Aug 18, 4:38 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 PM EDT SAT AUG 18 2007 GAZ148-160-182115- BERRIEN-LOWNDES- 438 PM EDT SAT AUG 18 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN AND LOWNDES COUNTIES... * UNTIL 515 PM EDT AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES WEST OF LAKELAND... MOVING WEST AT 25 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Aug 18, 6:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 609 PM EDT SAT AUG 18 2007 GAZ131-182245- IRWIN- 609 PM EDT SAT AUG 18 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR IRWIN COUNTY... * UNTIL 645 PM EDT AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OCILLA...MOVING NORTHWEST AT 30 MPH. PEOPLE IN WESTERN IRWIN COUNTY...INCLUDING THE CITIES OF OCILLA AND MYSTIC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.